Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2006, Article ID 27373, 8 pages
http://dx.doi.org/10.1155/MPE/2006/27373

On an elastic dissipation model as continuous approximation for discrete media

1Institute of General Mechanics, RWTH Aachen University, Templergraben 64, Aachen 52062, Germany
2Department of Automatics and Biomechanics, Technical University of Łódź, Stefanowski Street 1/15, Łódź 90-924, Poland
3Prydniprovska State Academy of Civil Engineering and Architecture, Chernishevskogo Street 24 a, Dnepropetrovsk 49005, Ukraine

Received 18 August 2006; Accepted 13 September 2006

Copyright © 2006 I. V. Andrianov et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. I. V. Andrianov, “Continuous approximation of higher-frequency oscillation of a chain,” Doklady Akademii Nauk Ukrainskoj SSR, Seriya A, vol. 2, pp. 13–15, 1991 (Russian). View at Google Scholar
  2. I. V. Andrianov and J. Awrejcewicz, “On the average continuous representation of an elastic discrete medium,” Journal of Sound and Vibration, vol. 264, no. 5, pp. 1187–1194, 2003. View at Publisher · View at Google Scholar
  3. I. V. Andrianov and J. Awrejcewicz, “Continuous models for 1D discrete media valid for higher-frequency domain,” Physics Letters A, vol. 345, no. 1–3, pp. 55–62, 2005. View at Publisher · View at Google Scholar
  4. I. V. Andrianov and J. Awrejcewicz, “Continuous models for chain of inertially linked masses,” European Journal of Mechanics A/Solids, vol. 24, no. 3, pp. 532–536, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. C. W. Bert, “Material damping: an introductory review of mathematical models, measures and experimental technique,” Journal of Sound and Vibration, vol. 29, no. 2, pp. 129–153, 1973. View at Google Scholar · View at Zentralblatt MATH
  6. G. Chen and D. L. Russell, “A mathematical model for linear elastic systems with structural damping,” Quarterly of Applied Mathematics, vol. 39, no. 4, pp. 433–454, 1982. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. M. A. Collins, “A quasicontinuum approximation for solitons in an atomic chain,” Chemical Physics Letters, vol. 77, no. 2, pp. 342–347, 1981. View at Publisher · View at Google Scholar · View at MathSciNet
  8. I. A. Kunin, Elastic Media with Microstructure. I. One-Dimensional Models, vol. 26 of Springer Series in Solid-State Sciences, Springer, Berlin, 1982. View at Zentralblatt MATH · View at MathSciNet
  9. Ph. Rosenau, “Dynamics of nonlinear mass-spring chains near the continuum limit,” Physics Letters A, vol. 118, no. 5, pp. 222–227, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  10. Ph. Rosenau, “Hamiltonian dynamics of dense chains and lattices: or how to correct the continuum,” Physics Letters A, vol. 311, no. 1, pp. 39–52, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. D. L. Russell, “On the positive square root of the fourth derivative operator,” Quarterly of Applied Mathematics, vol. 46, no. 4, pp. 751–773, 1988. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. D. L. Russell, “A comparison of certain elastic dissipation mechanisms via decoupling and projection techniques,” Quarterly of Applied Mathematics, vol. 49, no. 2, pp. 373–396, 1991. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. W. T. van Horssen and M. A. Zarubinskaya, “On an elastic dissipation model for a cantilevered beam,” Quarterly of Applied Mathematics, vol. 61, no. 3, pp. 565–573, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. A. D. Wattis, “Quasi-continuum approximations to lattice equations arising from the discrete nonlinear telegraph equation,” Journal of Physics A: Mathematical and General, vol. 33, no. 33, pp. 5925–5944, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. M. A. Zarubinskaya and W. T. van Horssen, “On an improved elastic dissipation model for a cantilevered beam,” Quarterly of Applied Mathematics, vol. 63, no. 4, pp. 681–690, 2005. View at Google Scholar · View at MathSciNet